zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Time-dependent variational inequality for an oligopolistic market equilibrium problem with production and demand excesses. (English) Zbl 1246.91073
Summary: The paper is concerned with the variational formulation of the oligopolistic market equilibrium problem in presence of both production and demand excesses. In particular, we generalize a previous model in which the authors, instead, considered only the problem with production excesses, by allowing also the presence of demand excesses. First we examine the equilibrium conditions in terms of the well-known dynamic Cournot-Nash principle. Next, the equilibrium conditions will be expressed in terms of Lagrange multipliers by means of the infinite dimensional duality theory. Then, we show the equivalence between the two conditions that are both expressed by an appropriate evolutionary variational inequality. Moreover, thanks to the variational formulation, some existence and regularity results for equilibrium solutions are proved. At last, a numerical example, which illustrates the features of the problem, is provided.

91B52Special types of equilibria in economics
91B60Trade models in economics
49J40Variational methods including variational inequalities
Full Text: DOI
[1] A. Barbagallo and P. Mauro, “Evolutionary variational formulation for oligopolistic market equilibrium problems with production excesses,” Journal of Optimization Theory and Applications, vol. 155, no. 1, 2012. · Zbl 1273.91202 · doi:10.1007/s10957-012-0056-z
[2] A. Barbagallo and M.-G. Cojocaru, “Dynamic equilibrium formulation of the oligopolistic market problem,” Mathematical and Computer Modelling, vol. 49, no. 5-6, pp. 966-976, 2009. · Zbl 1165.91437 · doi:10.1016/j.mcm.2008.02.003
[3] A. Cournot, Researches Into The Mathematical Principles Of The Theory Of Wealth, MacMillan, London, UK, 1838. · Zbl 28.0211.07
[4] J. F. Nash Jr., “Equilibrium points in n-person games,” Proceedings of the National Academy of Sciences of the United States of America, vol. 36, pp. 48-49, 1950. · Zbl 0036.01104 · doi:10.1073/pnas.36.1.48
[5] J. Nash, “Non-cooperative games,” Annals of Mathematics. Second Series, vol. 54, pp. 286-295, 1951. · Zbl 0045.08202 · doi:10.2307/1969529
[6] M. J. Beckmann and J. P. Wallace, “Continuous lags and the stability of market equilibrium,” Economica, New Series 36, pp. 58-68, 1969.
[7] A. Barbagallo and A. Maugeri, “Memory term for dynamic oligopolistic market equilibrium problem,” Aplimat, Journal of Applied Mathematics, vol. 3, pp. 13-23, 2010.
[8] A. Barbagallo, “Regularity results for time-dependent variational and quasi-variational inequalities and application to the calculation of dynamic traffic network,” Mathematical Models & Methods in Applied Sciences, vol. 17, no. 2, pp. 277-304, 2007. · Zbl 1138.49009 · doi:10.1142/S0218202507001917
[9] A. Barbagallo, “Regularity results for evolutionary nonlinear variational and quasi-variational inequalities with applications to dynamic equilibrium problems,” Journal of Global Optimization, vol. 40, no. 1-3, pp. 29-39, 2008. · Zbl 1149.49032 · doi:10.1007/s10898-007-9194-5
[10] A. Barbagallo, “Existence and regularity of solutions to nonlinear degenerate evolutionary variational inequalities with applications to dynamic network equilibrium problems,” Applied Mathematics and Computation, vol. 208, no. 1, pp. 1-13, 2009. · Zbl 1156.49007 · doi:10.1016/j.amc.2008.10.030
[11] A. Barbagallo, “On the regularity of retarded equilibrium in time-dependent traffic equilibrium problems,” Nonlinear Analysis, vol. 71, no. 12, pp. e2406-e2417, 2009. · Zbl 1239.90023 · doi:10.1016/j.na.2009.05.054
[12] A. Barbagallo and M.-G. Cojocaru, “Continuity of solutions for parametric variational inequalities in Banach space,” Journal of Mathematical Analysis and Applications, vol. 351, no. 2, pp. 707-720, 2009. · Zbl 1160.49006 · doi:10.1016/j.jmaa.2008.10.052
[13] A. Barbagallo and A. Maugeri, “Duality theory for the dynamic oligopolistic market equilibrium problem,” Optimization, vol. 60, no. 1-2, pp. 29-52, 2011. · Zbl 1216.49029 · doi:10.1080/02331930903578684
[14] J. M. Borwein and A. S. Lewis, “Partially finite convex programming. I. Quasi relative interiors and duality theory,” Mathematical Programming, vol. 57, no. 1, Ser. B, pp. 15-48, 1992. · Zbl 0778.90049 · doi:10.1007/BF01581072
[15] A. Maugeri and F. Raciti, “Remarks on infinite dimensional duality,” Journal of Global Optimization, vol. 46, no. 4, pp. 581-588, 2010. · Zbl 1198.90390 · doi:10.1007/s10898-009-9442-y
[16] P. Daniele and S. Giuffrè, “General infinite dimensional duality and applications to evolutionary network equilibrium problems,” Optimization Letters, vol. 1, no. 3, pp. 227-243, 2007. · Zbl 1151.90577 · doi:10.1007/s11590-006-0028-z
[17] P. Daniele, S. Giuffrè, G. Idone, and A. Maugeri, “Infinite dimensional duality and applications,” Mathematische Annalen, vol. 339, no. 1, pp. 221-239, 2007. · Zbl 1151.90577 · doi:10.1007/s11590-006-0028-z
[18] P. Daniele, S. Giuffré, and A. Maugeri, “Remarks on general infinite dimensional duality with cone and equality constraints,” Communications in Applied Analysis, vol. 13, no. 4, pp. 567-577, 2009. · Zbl 1209.90289
[19] A. Barbagallo and R. Di Vincenzo, “Lipschitz continuity and duality for dynamic oligopolistic market equilibrium problem with memory term,” Journal of Mathematical Analysis and Applications, vol. 382, no. 1, pp. 231-247, 2011. · Zbl 1229.91138 · doi:10.1016/j.jmaa.2011.04.042
[20] A. Barbagallo and P. Mauro, “On solving dynamic oligopolistic market equilibrium problems in presence of excesses,” Submitted. · Zbl 1273.91202
[21] A. Barbagallo, “Advanced results on variational inequality formulation in oligopolistic market equilibrium problem,” FILOMAT. In press. · Zbl 06451328
[22] O. Mangasarian, “Pseudo-convex functions,” Journal of the Society for Industrial and Applied Mathematics Series A, vol. 3, no. 2, pp. 281-290, 1965. · Zbl 0138.15702 · doi:10.1137/0303020
[23] J. Jahn, Introduction to the Theory of Nonlinear Optimization, Springer, Berlin, Germany, 2nd edition, 1996. · Zbl 0855.49001
[24] A. Maugeri and F. Raciti, “On existence theorems for monotone and nonmonotone variational inequalities,” Journal of Convex Analysis, vol. 16, no. 3-4, pp. 899-911, 2009. · Zbl 1192.47052 · http://www.heldermann.de/JCA/JCA16/JCA163/jca16055.htm
[25] K. Kuratowski, Topology, Academic Press, New York, NY, USA, 1966.
[26] G. Salinetti and R. J.-B. Wets, “On the convergence of sequences of convex sets in finite dimensions,” SIAM Review, vol. 21, no. 1, pp. 18-33, 1979. · Zbl 0421.52003 · doi:10.1137/1021002
[27] G. Salinetti and R. J.-B. Wets, “Addendum: on the convergence of convex sets in finite dimensions,” SIAM Review, vol. 22, p. 86. · Zbl 1308.52001
[28] A. Maugeri, “Convex programming, variational inequalities, and applications to the traffic equilibrium problem,” Applied Mathematics and Optimization, vol. 16, no. 2, pp. 169-185, 1987. · Zbl 0632.90055 · doi:10.1007/BF01442190
[29] P. Daniele and A. Maugeri, “The economic model for demand-supply problems,” in Equilibrium Problems and Variational Models, P. Daniele, F. Giannessi, and A. Maugeri, Eds., pp. 61-78, Kluwer Academic, Boston, Mass, USA, 2002. · Zbl 1129.91345
[30] P. Daniele, “Evolutionary variational inequalities and economic models for demand-supply markets,” Mathematical Models & Methods in Applied Sciences, vol. 13, no. 4, pp. 471-489, 2003. · Zbl 1086.91023 · doi:10.1142/S021820250300260X